MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Model Number RBY2C0530-A
Medical Device Problem Codes Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.This report is associated with mfr report number: 3005168196-2019-02167.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the splenic artery using ruby coils and a lantern delivery microcatheter (lantern).It was reported that the patient's anatomy was very torturous.During the procedure, while advancing the lantern and a non-penumbra catheter though a sheath in the target vessel, the lantern would not track, and the physician experienced resistance; therefore, the lantern was removed.Subsequently, another microcatheter was advanced through the same catheter and sheath.Next, while advancing a ruby coil through the microcatheter, the physician experienced resistance.The physician then decided to withdraw the ruby coil, and upon withdrawal, it unintentionally detached inside the microcatheter; therefore, the microcatheter containing the detached ruby coil was removed, and the ruby coil flushed out.The procedure was completed using other ruby coils and the same microcatheter, catheter, and sheath.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 1.3005168196-2019-02167.H3 other text : placeholder.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9366156
Report Number3005168196-2019-02166
Device Sequence Number2626590
Product Code HCG
UDI-Device Identifier00814548012919
UDI-Public00814548012919
Combination Product (Y/N)Y
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/25/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model NumberRBY2C0530-A
Device Catalogue NumberRBY2C0530
Device Lot NumberF60941
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 10/25/2019
Supplement Date Received by Manufacturer12/27/2019
Initial Report FDA Received Date11/22/2019
Supplement Report FDA Received Date01/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age52 YR
Date Report Sent to FDA01/01/2005